Alert archive / Mississippi / Flash Flood Warnings in 2006
Flash Flood Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 22, 2006, 3:17 AM CST for Harrison County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2006, 3:17 AM CST (09:17 UTC)
- Expired
- Dec 22, 2006, 5:15 AM CST
- In force
- 118 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 220919
FFWLIX
MSC047-221115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CST FRI DEC 22 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...ST. MARTIN...LONG BEACH...GULFPORT...
BILOXI
* UNTIL 515 AM CST
* AT 314 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF MODERATE TO HEAVY RAIN MOVING INTO HARRISON COUNTY.
ADDITIONAL RAINFALL ON THE ALREADY SATURATED GROUND CAN QUICKLY
LEAD TO FLASH FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3024 8915 3025 8905 3019 8907 3024 8890
3032 8928 3037 8927 3038 8933 3064 8932
3064 8932 3068 8888 3043 8887 3035 8879
3040 8890 3032 8924 3024 8889 3025 8885
3019 8909
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 3:54 PM CST, 11 hours 23 minutes earlier.
Area forecast discussion, Dec 21, 3:54 PM CST, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CST THU DEC 21 2006
.DISCUSSION...
LATEST UPPER AIR ANALYSIS CONTINUE TO SHOW SPINNING COUNTER-
CLOCKWISE CIRCULATION OVER KANSAS WITH SOUTH TO SOUTHWEST
ADVECTING IN MOISTURE ACROSS THE LOWER MISSISSIPPI VALLEY TO THE
GREAT LAKES. SURFACE ANALYSIS SHOWED AN ASSOCIATED 1010MB LOW OVER
KANSAS WITH OCCLUDED FRONT EAST THEN SOUTH AS A COLD FRONT ALONG
THE MISSISSIPPI RIVER TO SOUTHWEST LOUISIANA. ISOTACHS ANALYSIS
SHOWED A JET MAX OF 120 KNOTS SW-NE ACROSS SOUTH TEXAS PLACING
SOUTHEAST TEXAS UNDER LEFT FRONT QUADRANT. IN ADDITION TO SURFACE
ANALYSIS...A LOW WAS DEVELOPING UNDERNEATH THE JET...JUST EAST OF
CORPUS CHRISTI OR ON THE SOUTH END OF THE FRONTAL BOUNDARY. AN EMBEDDED
SHORT WAVE OVER NORTHERN GULF...SURFACE BOUNDARY IN THE
AREA...SURFACE AND ELEVATED INSTABILITY ALONG LOUISIANA COAST AND
APPROACHING JET HAVE CREATED AIR MASS CONDUCIVE FOR STRONG TO
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...MAINLY
DAMAGING WINDS AND WEST HAIL. AS THE MOISTURE MOVES EAST...GFS AND
SOMEWHAT ETA INDICATED THE MOISTURE AXIS SHARPENING TONIGHT ACROSS
THE NORTHWEST ZONES FIRST AND DRIFTING EAST ACROSS THE FORECAST
AREA OVERNIGHT INTO FRIDAY MORNING. ADDITIONAL 4 TO 8 INCHES OF
RAIN ACROSS THE FLOOD WATCH AREA AND SOME AREAS COULD RECEIVE
ISOLATED STORM TOTALS UP 12 INCHES. WILL CONTINUE FLOOD WATCH
THROUGH 18Z FRI. UPPER LEVEL LOW WILL DRIFT NORTHEAST TOWARD GREAT
LAKES WITH THE FRONTAL BOUNDARY PUSHING ONTO THE COASTAL WATERS
FRIDAY NIGHT AND STALLING OVER NORTH GULF SATURDAY. THE NEXT
SYSTEM TAKES A MORE SOUTHERN TRACK ACROSS TEXAS SATURDAY NIGHT
INTO SUNDAY. AN ASSOCIATED LOW DEVELOPS OVER NORTHWEST GULF. THERE
ARE SOME TIMING ISSUES WITH THE LOW PASSING EAST ACROSS THE
COASTAL WATERS SUNDAY. WILL INCREASE POPS ACROSS SOUTH HALF AND
COASTAL WATERS SUNDAY. THIS SYSTEM TRACKS EAST AND LATE SUNDAY
NIGHT AND CHRISTMAS LOOKS DRY FOR NOW. ANOTHER SYSTEM DIVES
SOUTHEAST TO THE NORTH GULF CHRISTMAS NIGHT. IT HAS
MOISTURE...RIGHT THICKNESS VALUES...SOUNDING AT 06Z ACROSS NORTH
ZONES SUPPORT SNOW GRAINS/SNOW MIX FOR CHRISTMAS NIGHT JUST NORTH
AND NORTHWEST ZONES...WILL ADDRESS IN LATER FORECAST PACKAGES. A
DRY FORECAST IS EXPECTED TUESDAY AND WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 61 40 63 / 100 50 10 10
BTR 56 62 41 64 / 100 50 10 10
MSY 61 67 48 64 / 80 70 20 20
GPT 58 68 45 64 / 80 70 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Dec 21, 7:00 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CST THU DEC 21 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 700 PM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. WIDESPREAD SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE OUTLOOK AREA AS A WEAK COLD FRONT MOVES EASTWARD ACROSS THE REGION. A FEW STORMS MAY BE STRONG TO SEVERE. THE HEAVIEST ACTIVITY IS EXPECTED TO BE AFTER MIDNIGHT. PERSISTENT BANDS OF RAIN THAT CONTINUE TO REDEVELOP MAY LEAD TO PONDING ON ROADWAYS AND IN LOW LYING AREAS. FLOODING MAY ALSO OCCUR IN SOME AREAS WHICH EXPERIENCE HEAVY RAINFALL. RAINFALL TOTALS AROUND 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FRIDAY MORNING. NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED ALONG A SLOW MOVING COLD FRONT. SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW STORMS MAY AGAIN PRODUCE BRIEF HEAVY RAINFALL. IN ADDITION TO THE RAIN AND THUNDERSTORM THREAT...SMALL CRAFT ADVISORIES MAY BE WARRANTED FOR THE COASTAL WATERS SATURDAY NIGHT THROUGH CHRISTMAS DAY AS A SURFACE LOW PRESSURE FEATURE MOVES EASTWARD ACROSS THE NORTHERN GULF. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. FIRST RESPONSE AGENCIES THOUGH ARE ENCOURAGED TO MONITOR THE LATEST INFORMATION REGARDING THE POSSIBILITY FOR LOCALIZED FLOODING TODAY THROUGH EARLY FRIDAY.
Nearby
Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.